Things that make me worried
Mar 12, 2012
I was diagnozed in January 2012, infected in Q2-Q4 2011. My VN is 147,000 CD4 472, all blood tests are optimal for my age (25). I am MSM, living in the EU with access to free high-level health care. No other co-infections, in good shape, no health problems whatsoever, no drug user but I do smoke. If my next results in April show high VN again, my doctor wants to start the treatment which I think is a good idea.
I would like to ask about two things that make me worried:
1. If my VN after approximately 6 months after infection remains that high, does it mean that I am "fast progressor" or my virus mutation is more aggresive than what is usual?
2. In case I start the treatment and I follow it strictly, what health issues should I be worried about? What are the risks of having treatment failure/multi-resistant mutationof the virus? Can I even consider myself the "lucky guy" from British statistics saying I can easily make it to my 70s?
I just met a very nice HIV- boy who likes me nevertheless my current condition but before I get involved with him, I would like to have these questions at least partially clarified...
Thank you very much for your time
Response from Mr. Vergel
Starting treatment now and reaching undetectable viral load can protect your new boyfriend from infection in case of a condom rupture or other potential exposure accidents. If you adhere to your medications as prescribed, there is no reason to think you will develop resistance if your HIV viral load is under 50 before 48 weeks after starting. There is also no reason not to believe you will live a full life.
Side effects of combinations currently used in the developed world are a lot fewer than the old ones we used to use before 2006. These are few of the commonly prescribed combinations with the main side effects:
Sustiva (Stotcrin) plus Truvada (or Epzicom)(Atripla in some countries: vivid dreams and fatigue that tend to get better with time in most people. Small increases in cholesterol. Small decrease in kidney function in some. Those on Epzicom can develop a serious rash, but this can be predicted with a blood test.
Isentress plus Truvada: Low to no side effects.
Kaletra plus Truvada: Increases in cholesterol. Loose stools
There are more. This site is the best for describing medications: HIV Drug Information
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dizziness A Symptom Of HIV?
- Swollen Lymph Glands Could I Have Acute HIV Infection
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.